Macular Infarction After Endophthalmitis Treated With Vitrectomy and Intravitreal Gentamicin

Research output: Contribution to journalArticle

Abstract

We encountered two cases of macular infarction that occurred after vitrectomy performed for mild endophthalmitis, which, on culture, yielded Staphylococcus epidermidis. At the end of each vitrectomy, 0.4 mg of gentamicin, 1.0 mg of cefazolin, and 0.32 mg of dexamethasone were injected into the vitreous cavity. We are concerned that the macular lesion was a retinal toxic effect of gentamicin because of the recent description of similar lesions occurring after the inadvertent intraocular injection of massive doses of this drug.

Original languageEnglish (US)
Pages (from-to)367-371
Number of pages5
JournalArchives of Ophthalmology
Volume104
Issue number3
DOIs
Publication statusPublished - 1986
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Ophthalmology

Cite this